Wildfire, Deaf Smith
- When
- June 8, 9:58 PM CST to June 9, 3:30 AM CST
- Where
- Deaf Smith forecast zone
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.966, -102.605 (the zone’s center; the record gives no point)
The wildfire began around 2158 CST about twelve miles east southeast of Bootleg in southern Deaf Smith County. and three miles south of Farm to Market Road 1058.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The wildfire began around 2158 CST about twelve miles east southeast of Bootleg in southern Deaf Smith County. The wildfire was located between Farm to Market Road 2298 and Farm to Market Road 1057...and three miles south of Farm to Market Road 1058. The wildfire was caused by lightning and consumed about four hundred and eighty acres. There was no structural damage...although one home and three other structures were threatened but saved. A total of three fire departments responded to this wildfire which was contained around 0330 CST on June 9. No injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 8, 5:56 PM CST, 4 hours 2 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 656 PM CDT SUN JUN 8 2008 .AVIATION... COLD FRONT PLAYING HAVOC WITH WINDS THIS AFTERNOON. IT APPEARS FRONT HAS TEMPORARILY LIFTED NWD PAST KAMA AS SEEN BY RETURN TO GUSTY SW WINDS. FRONT TEMPORARILY STATIONARY ACROSS NRN TX PNHDL AND SHOULD PUSH SWD AGAIN LATER THIS EVENING...AND NEW TAFS WRITTEN WITH THIS VIEWPOINT IN MIND. MOST OF THE PRECIP HAS BEEN WELL E OF TAF SITES AND NOT SURE HOW MUCH WILL AFFECT THEM...SO HAVE ONLY INCLUDED CB MENTION AT THIS TIME. WILL CLOSELY MONITOR RADAR TRENDS THIS EVENING WITH AMENDMENTS PSBL. EXPECT POST FRONTAL LOW CLOUDS TO DEVELOP LATE TNGT AND EARLY MONDAY...THEN ERODING FAIRLY QUICKLY TOWARDS LATE MONDAY MORNING. ANDRADE && .PREV DISCUSSION... /ISSUED 315 PM CDT SUN JUN 8 2008/ DISCUSSION... COLD FRONT LYING ACROSS TX PNHDL WITH TCU READILY SEEN ON VISIBLE SATELLITE. HAVE INCREASED POPS TNGT OVER SERN HALF OF FCST AREA DUE TO EXPECTED POSITION OF COLD FRONT AND STRONG MSTR FLUX CONVERGENCE ANTICIPATED WITH SECONDARY SURGE. HAVE RETAINED MENTION OF SVR TSTMS TNGT...AND HAVE CALLED FOR HEAVY RAIN IN ERN ZONES...WHERE HAVE ALSO HIGHLIGHTED HAIL AND WIND THREAT. ON MON...HAVE INCREASED POPS OVER ERN ZONES...AND HAVE SPREAD FARTHER W DUE TO SLOWER MOVEMENT OF MID-LEVEL TROF. MON EXPECTED TO BE MUCH COOLER IN POST FRONTAL AMS. SELY WINDS RESUME LATE MON AFTN...THEN SWLY AND SLY WINDS INCREASE ON TUE AND WED AS SFC TROF/DRYLINE DEVELOP. HAVE RETAINED LOW POPS WED AFTN AND WED EVE ACROSS ERN ZONES...WHERE DRYLINE MAY BECOME ACTIVE. NEW GFS DEPICTS FROPA WED NGT...FOLLOWED BY ANOTHER WEAK FROPA THU NGT. NO POPS WITH THESE FEATURES. ELY AND SELY WINDS RESUME FRI AND SAT. 03 COCKRELL FIRE WEATHER... EXPECTING GOOD COVERAGE OF WETTING RAINS THRU TNGT...BUT LIGHTNING MAY POSE PROBLEMS. WINDS ON MON EXPECTED TO BE LIGHT TO MODERATE... INCREASING SLIGHTLY DURING AFTN AND EVE. TUE AND WED EXPECTED TO BE WINDY. RH VALUES EXPECTED TO REMAIN ABOVE 15 PCT ON TUE...BUT MAY FALL INTO CRITICAL VALUES ON WED. VARYING WINDS WITH FROPA WED NGT AND THU NGT EXPECTED TO NOT BE OF EXCESSIVE SPEEDS. INCREASING SELY WINDS ON SAT WILL BE MOIST. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1000 PM CDT SUN JUN 8 2008 OKZ001>003-TXZ001>020-091100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1000 PM CDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THE REST OF TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES AS A COLD FRONT AND MINOR UPPER LEVEL LOW PRESSURE SYSTEM MOVE ACROSS THE AREA. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN JUST BELOW SEVERE LEVELS AT THIS TIME. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGEST STORMS...WHICH MAY RESULT IN LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES MONDAY AND AGAIN WEDNESDAY AND WEDNESDAY NIGHT. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1033 PM CDT SUN JUN 8 2008 TXZ012-013-017-018-090400- ARMSTRONG TX-CARSON TX-POTTER TX-RANDALL TX- 1033 PM CDT SUN JUN 8 2008 ...STRONG THUNDERSTORM IN NORTHWESTERN ARMSTRONG...SOUTHWESTERN CARSON...SOUTHERN POTTER AND NORTHERN RANDALL COUNTIES... AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF BUSHLAND MOVING EAST AT 59 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. KRAMAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1040 PM CDT SUN JUN 8 2008 TXZ005-010-090415- HEMPHILL TX-LIPSCOMB TX- 1040 PM CDT SUN JUN 8 2008 ...STRONG THUNDERSTORM IN NORTHEASTERN HEMPHILL AND SOUTHEASTERN LIPSCOMB COUNTIES... AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF GLAZIER MOVING NORTHEAST AT 35 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1040 PM CDT SUN JUN 8 2008 TXZ016-090430- DEAF SMITH TX- 1040 PM CDT SUN JUN 8 2008 ...STRONG THUNDERSTORMS IN SOUTHEASTERN DEAF SMITH COUNTY... AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 4 MILES NORTH OF HEREFORD MOVING NORTHEAST AT 40 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. PERSONS NEAR HEREFORD AND DAWN WILL BE IMPACTED BY THESE STORMS THOUGH 1130 PM CDT. JJB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1044 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1042 PM HAIL PAMPA 35.54N 100.96W
06/08/2008 M0.88 INCH GRAY TX EMERGENCY MNGR
&&
EVENT NUMBER 00547
TASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1052 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1051 PM HAIL HEREFORD 34.82N 102.40W
06/08/2008 E1.75 INCH DEAF SMITH TX FIRE DEPT/RESCUE
&&
EVENT NUMBER 00548
CNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1057 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1054 PM HAIL 10 E PAMPA 35.54N 100.79W
06/08/2008 M0.88 INCH GRAY TX TRAINED SPOTTER
&&
EVENT NUMBER 00549
TASThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107108.